MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 8 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT 8 ASPIRATION CATHETER; DXE
Catalog Number CAT8XTORQ115
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, an investigation cannot be performed.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the popliteal vein to an ivc filter using an indigo system aspiration catheter 8 (cat8).During the procedure, the physician made multiple successful passes using the cat8 with a non-penumbra sheath.After approximately an hour of torquing, the physician removed the cat8 and found the proximal end to be kinked.The procedure was completed using a new cat8 with the same sheath.There was no adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT 8 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8206836
Report Number3005168196-2018-02547
Device Sequence Number19493248
Product Code DXE
UDI-Device Identifier00814548016290
UDI-Public00814548016290
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2021
Device Catalogue NumberCAT8XTORQ115
Device Lot NumberF86052
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Initial Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Date Report Sent to FDA01/01/2005